Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 16, NWS Atlanta, GA

February 11, 2009Hall County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 11, 2009, 5:55 PM EST for Hall County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 5:55 PM EST (22:55 UTC)
Expired
Feb 11, 2009, 6:45 PM EST
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Hall County, GA

The radar

The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 6:10 PM ESTTSTM WND DMGGainesville, GAAROUND 30 TREES BLOWN DOWN FROM FLOWERY BRANCH TO GAINESVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 4:08 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 112255
SVRFFC
GAC139-112345-
/O.NEW.KFFC.SV.W.0016.090211T2255Z-090211T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALL COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 645 PM EST

* AT 554 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF GAINESVILLE...
  MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OAKWOOD...CLERMONT...LULA AND GILLSVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST 
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3451 8367 3449 8366 3444 8361 3441 8366
      3436 8367 3430 8362 3411 8384 3417 8405
      3418 8406 3421 8398 3427 8395 3429 8392
      3435 8398 3441 8397 3450 8384
TIME...MOT...LOC 2255Z 267DEG 38KT 3437 8393

$$
2 follow-up statements
000 
WWUS52 KFFC 112318
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EST WED FEB 11 2009

GAC139-112345-
/O.CON.KFFC.SV.W.0016.000000T0000Z-090211T2345Z/
HALL GA-
617 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR HALL COUNTY...

AT 612 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP 
TO 60 MPH. THESE STORMS WERE LOCATED ALONG FROM LULA TO GILLSVILLE 
TO GAINESVILLE...MOVING EAST AT 60 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST 
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3451 8367 3449 8366 3444 8361 3441 8366
      3436 8367 3430 8362 3411 8384 3417 8405
      3418 8406 3421 8398 3427 8395 3429 8392
      3435 8398 3441 8397 3450 8384
TIME...MOT...LOC 2317Z 250DEG 58KT 3446 8358 3435 8362
          3432 8376

$$
000 
WWUS52 KFFC 112343
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EST WED FEB 11 2009

GAC139-112353-
/O.EXP.KFFC.SV.W.0016.000000T0000Z-090211T2345Z/
HALL GA-
643 PM EST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR HALL COUNTY EXPIRES AT 645 PM
EST...

AT 640 PM EST...THE STORMS WERE WEAKENING AND THE WARNING WILL BE 
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3451 8367 3449 8366 3444 8361 3441 8366
      3436 8367 3430 8362 3411 8384 3417 8405
      3418 8406 3421 8398 3427 8395 3429 8392
      3435 8398 3441 8397 3450 8384
TIME...MOT...LOC 2343Z 250DEG 58KT 3459 8309 3448 8314
          3445 8328

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 3:14 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Feb 11, 3:14 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EST WED FEB 11 2009

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
LINE OF SHOWERS AND THUNDERSTORMS SPEEDING EAST OUT OF ALABAMA
SHOULD PUSH ACROSS NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON
INTO EARLY EVENING. MODELS SIMILAR WITH ASSOCIATED COLD FRONT
PUSHING INTO CENTRAL GEORGIA BY 00Z WITH BULK OF DEEPER MOISTURE
BY THAT TIME ALREADY PUSHING INTO SOUTH GEORGIA AND THE
CAROLINAS. WILL END ALL PRECIP BY MIDNIGHT AS THE FRONTAL
BOUNDARY MOVES SOUTH OF THE COUNTY WARNING AREA. HIGH PRESSURE
BEGINS TO BUILD INTO THE STATE BEHIND THE FRONT TONIGHT...
DOMINATING THE SOUTHEAST U.S. INTO EARLY FRIDAY...BEFORE BECOMING
CENTERED OFF THE CAROLINA COAST FRIDAY AFTERNOON. MODELS SIMILAR
WITH DEEPER MOISTURE BEGINNING TO SPREAD BACK INTO THE COUNTY
WARNING AREA BY LATE DAY. CHANCE POPS STILL LOOK OKAY AT THE
MOMENT FOR MUCH OF THE AREA FRIDAY...WITH BEST CHANCES NORTH AND
WEST.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
RAIN CHANCES ON INCREASE FRIDAY NIGHT WITH LIKELY POPS IN ORDER
FOR MUCH OF THE AREA. EXTENDED PROGS CONTINUE TO SHOW SOME TIMING
DIFFERENCES WITH THIS SYSTEM. GFS CONTINUES TO BE A TAD FASTER AND
HAS THIS FEATURE CLEARING MUCH OF THE COUNTY WARNING AREA BY 18Z
SATURDAY. ECMWF BEING A BIT SLOWER STILL HOLDS DEEPER MOISTURE
OVER MUCH OF CENTRAL GEORGIA INTO SATURDAY NIGHT. WILL FOLLOW
PREVIOUS FORECAST TREND WITH DRY FORECAST SATURDAY NIGHT...BUT IF
LATER RUNS SUPPORT IT...MAY HAVE TO HOLD ON TO SOME MENTION OF
PRECIP. NEXT SHORTWAVE PROGD TO AFFECT OUR AREA TUESDAY/WEDNESDAY
TIME FRAME. CHANCE POPS STILL OKAY FOR MUCH OF THE AREA.

&&

.FIRE WEATHER...SOME AREAS ACROSS CENTRAL GEORGIA MAY SEE RELATIVE
HUMIDITIES DIP TO 25 PERCENT THURSDAY AFTERNOON. BUT THINK FUELS
WILL BE TOO WET FOR ANY FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  71  37  67  48 /  30   0   5  20  80
ATLANTA         44  65  43  62  45 /  20   0   5  30  80
BLAIRSVILLE     42  65  33  60  42 /  20   0   5  20  80
CARTERSVILLE    42  65  34  62  43 /  10   0   5  30  80
COLUMBUS        49  72  41  67  48 /  20   0   5  40  70
GAINESVILLE     46  68  40  64  44 /  20   0   5  20  80
MACON           46  73  39  70  46 /  30   0   5  20  70
ROME            44  68  34  63  43 /   5   0   5  30  80
PEACHTREE CITY  43  67  32  65  44 /  20   0   5  30  80
VIDALIA         49  74  37  69  49 /  40   0   0  20  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...
TROUP...TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...
WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
DADE...FANNIN...FLOYD...GILMER...GORDON...HARALSON...HEARD...
MURRAY...PAULDING...PICKENS...POLK...WALKER...WHITFIELD.

HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...TOWNS...UNION...WALKER...WHITE.

&&

49
Hazardous weather outlook, Feb 11, 4:58 PM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EST WED FEB 11 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 PM EST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
A FEW SEVERE THUNDERSTORMS POSSIBLE THROUGH EVENING ACROSS NORTH
GEORGIA...EXCEPT FOR EXTREME NORTHWEST GEORGIA WHERE THE SEVERE
WEATHER THREAT WAS ENDING.
HIGH WIND WARNING IN EFFECT FOR PORTIONS THE NORTH GEORGIA MOUNTAINS
ABOVE 2000 FEET ELEVATION THROUGH THIS EVENING.

.SYNOPSIS...
A VIGOROUS UPPER LEVEL SHORTWAVE LIFTING NORTHEAST ACROSS THE
TENNESSEE VALLEY WILL REACH THE NORTHEASTERN STATES AFTER MIDNIGHT.
A STRONG PACIFIC COLD FRONT RACING EASTWARD ACROSS ALABAMA THIS
AFTERNOON WILL SWEEP THROUGH GEORGIA THIS EVENING.

.PRIMARY HAZARDS...
DAMAGING WINDS WILL REMAIN THE PRIMARY HAZARD FROM SEVERE
THUNDERSTORMS AND STRONG GRADIENT WINDS ACROSS PORTIONS OF NORTH
GEORGIA ALONG AND EAST OF A LINE FROM CEDARTOWN TO ADAIRSVILLE TO
MCCAYSVILLE. AHEAD OF THE LINE OF THUNDERSTORMS...SOUTHERLY WINDS OF
20 TO 30 MPH WITH HIGHER GUSTS OCCURRING IN THE NORTH GEORGIA
MOUNTAINS ABOVE 2000 FEET ELEVATION. ACROSS CENTRAL GEORGIA...
SOUTHERLY WINDS WILL BE AROUND 15 TO 25 MPH. WINDS WILL DECREASE
FROM WEST TO EAST THIS EVENING...WITH THE STRONG WINDS SUBSIDING BY
MIDNIGHT ACROSS THE ENTIRE AREA.

.DISCUSSION...
A STRONG LOW-LEVEL JET PRECEDING THE FRONT WAS RESULTING IN VERY
STRONG SOUTH TO SOUTHWEST WINDS TRACKING FROM WEST TO EAST ACROSS
THE STATE TODAY. THE STRONGEST WINDS ARE EXPECTED IN NORTHEAST
GEORGIA...ESPECIALLY AT HIGH ELEVATIONS WHERE GUSTS TO 50 MPH ARE
POSSIBLE. A NARROW LINE OF SHOWERS AND THUNDERSTORMS ARE MOVING FROM
WEST TO EAST IN ADVANCE OF THE FRONT. ALTHOUGH INSTABILITY IS
MINIMAL...A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. THE SEVERE
THREAT WILL END QUICKLY FROM WEST TO EAST EARLY THIS EVENING. WEST
WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 ARE EXPECTED DURING THE
EVENING BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY. ANOTHER IN A SERIES OF
FAST MOVING...INTENSE STORM SYSTEMS WILL TRACK FROM WEST TO EAST
ACROSS THE U.S. FRIDAY AND SATURDAY. THUNDERSTORMS...SOME
STRONG...ARE EXPECTED TO ACCOMPANY THIS SYSTEM ACROSS CENTRAL AND
NORTH GEORGIA LATE FRIDAY AND EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION EARLY THIS EVENING
AND BE READY FOR POSSIBLE ACTIVATION ACROSS NORTH GEORGIA.

In the hours before

Special weather statement, Feb 11, 3:40 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EST WED FEB 11 2009

GAZ090-102-112115-
340 PM EST WED FEB 11 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN STEWART AND
CHATTAHOOCHEE COUNTIES UNTIL 415 PM EST...

AT 236 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF OMAHA...MOVING NORTHEAST AT
60 MPH.

WIND GUSTS OF 45 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS
PORTIONS OF STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 415 PM EST.
DAMAGE TO TREES...AWNINGS...SIGNS AND POWER LINES IS POSSIBLE. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE PROVIDENCE CANYON STATE
PARK...OMAHA...JAMESTOWN/SOUTH FORT
BENNING...LUMPKIN...RICHLAND...CUSSETA AND MANTA.
Local storm report, Feb 11, 4:18 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     4 NW TRENTON            34.92N 85.56W
02/11/2009                   DADE               GA   EMERGENCY MNGR

            POWERLINE DOWN. ONE TREE ALSO DOWN IN DOGWOOD /DADE
            COUNTY/.

0316 PM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
02/11/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            POWERLINE DOWN.

0354 PM     TSTM WND DMG     FORT OGLETHORPE         34.92N 85.25W
02/11/2009                   CATOOSA            GA   COUNTY OFFICIAL

            TWO TREES BLOWN DOWN.

&&

LPR
Local storm report, Feb 11, 4:21 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     CALHOUN                 34.49N 84.94W
02/11/2009                   GORDON             GA   COUNTY OFFICIAL

            TREE DOWN ON POWERLINE. KNOCKED OUT POWER.

0340 PM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
02/11/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            TREE DOWN ON HOUSE.

&&

LPR
Special weather statement, Feb 11, 4:58 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EST WED FEB 11 2009

GAZ030-031-041-042-112230-
458 PM EST WED FEB 11 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CARROLL...
HARALSON...PAULDING AND POLK COUNTIES UNTIL 530 PM EST...

AT 454 PM EST/354 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF ROCKMART TO
TALLAPOOSA...MOVING EAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS
CARROLL...HARALSON...PAULDING AND POLK COUNTIES THROUGH 530 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
FELTON...TALLAPOOSA...ROCKMART...BUCHANAN...WACO...
YORKVILLE...BREMEN...AND TEMPLE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 11, 5:02 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             1 N ELLIJAY             34.71N 84.48W
02/11/2009  E0.50 INCH       GILMER             GA   PUBLIC

&&

LPR
Special weather statement, Feb 11, 5:28 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EST WED FEB 11 2009

GAZ031-032-042-043-112300-
528 PM EST WED FEB 11 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN
DOUGLAS...NORTHERN CARROLL...PAULDING AND COBB COUNTIES UNTIL 600 PM
EST...

AT 526 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ACWORTH TO 11 MILES SOUTHWEST OF NEW
GEORGIA...MOVING EAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS
DOUGLAS...CARROLL...PAULDING AND COBB COUNTIES THROUGH 600 PM EST.
DAMAGE TO TREES...AWNINGS...SIGNS AND POWER LINES IS POSSIBLE. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ACWORTH...DALLAS...NEW
HOPE...KENNESAW STATE UNIVERSITY...LOST MOUNTAIN
PARK...KENNESAW...HIRAM...SWEAT MOUNTAIN...POWDER SPRINGS...AND
DOUGLASVILLE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 2:51 PM ESTSevere Thunderstorm WarningFFCChattooga, Dade, Walker54 min
Feb 11, 3:25 PM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Floyd, Gordon, Walker, Whitfield65 min
Feb 11, 4:02 PM ESTSevere Thunderstorm WarningFFCBartow, Fannin, Gilmer, Gordon, Murray, Pickens and 2 more58 min
Feb 11, 4:56 PM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Dawson, Fannin, Gilmer, Lumpkin and 3 more64 min
Feb 11, 5:29 PM ESTSevere Thunderstorm WarningFFCDawson, Forsyth, Fulton46 min
Feb 11, 5:40 PM ESTSevere Thunderstorm WarningFFCLumpkin, Towns, White35 min
Feb 11, 5:57 PM ESTTornado WarningFFCHarris, Troup33 min
Feb 11, 6:10 PM ESTSevere Thunderstorm WarningFFCBanks, Jackson35 min
Feb 11, 6:28 PM ESTTornado WarningFFCMeriwether, Troup33 min
Feb 11, 6:47 PM ESTTornado WarningFFCClayton, DeKalb, Henry, Rockdale28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.